MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U3ENASAA
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while in use on a patient that this 980 ventilator had "every setting alarming visibly but no audible alarm sounded".Although requested, information regarding the intervention taken on the behalf of the patient is unknown.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.It was reported while in use on a patient that this 980 ve ntilator had "every setting alarming visibly but no audible alarm sounded".The device was available for evaluation.The service personnel (sp) inspected the ventilator and found audio and visual alarms working under test conditions.The alarm logs confirm registration of patient alarms, consistent with icu¿s report that visual alarms were active and present.Estt (extended self-test) was performed, which includes testing of the gui (graphical user interface) audio and visual indicators with both passing verification.There was no functional failure detected.The ventilator passed all tests and calibrations per manufacturer specifications at the time of service and has been returned to the customer.The investigation found the device to function normally.However, there is an existing investigation related to the reported allegation.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction to section h6 evaluation code conclusion.Update to initial device evaluation summary h3: medtronic conducted an investigation based upon all information received.It was reported while in use on a patient that this 980 ventilator had "every setting alarming visibly but no audible alarm sounded".The device was available for evaluation.The service personnel (sp) inspected the ventilator and found audio and visual alarms working under test conditions.The alarm logs confirmed alarms, consistent with the intensive care unit's (icu¿s) report that visual alarms were active and present.Extended self-test (est) was performed, which includes testing of the graphical user interface (gui) audio and visual indicators with both passing verification.There was no functional failure detected.The ventilator passed all tests and calibrations per manufacturer specifications at the time of service and has been returned to the customer.The investigation found the device to function normally.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
galway
EI 
Manufacturer (Section G)
COVIDIEN
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday ave
carlsbad, CA 92008
7606035046
MDR Report Key14316404
Report Number8020893-2022-00082
Device Sequence Number17449051
Product Code CBK
UDI-Device Identifier10884521201507
UDI-Public10884521201507
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980U3ENASAA
Device Catalogue Number980U3ENASAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown